Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 25, 2010, 4:18 AM CST for 12 counties in Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 25, 2010, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 4:18 AM CST (10:18 UTC)
- In effect from
- Jan 25, 2010, 6:00 AM CST
- Expired
- Jan 25, 2010, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 51 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS73 KGLD 251018 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 318 AM MST MON JAN 25 2010 ...WINDY CONDITIONS TODAY ACROSS THE TRI-STATE REGION... .STRONG NORTHWEST WINDS WILL BE PRODUCED BY A STRONG PRESSURE GRADIENT ACROSS NEBRASKA AND KANSAS AS A LARGE AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION AND HIGH PRESSURE MOVES INTO THE CENTRAL HIGH PLAINS. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-251800- /O.NEW.KGLD.WI.Y.0003.100125T1200Z-100126T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 318 AM MST MON JAN 25 2010 /418 AM CST MON JAN 25 2010/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE RAPIDLY FOLLOWING SUNRISE THIS MORNING AND ARE EXPECTED TO REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ LOCKHART
4 follow-up statements
105 WWUS73 KGLD 251318 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 617 AM MST MON JAN 25 2010 ...WINDY CONDITIONS TODAY ACROSS THE TRI-STATE REGION... .STRONG NORTHWEST WINDS WILL BE PRODUCED BY A STRONG PRESSURE GRADIENT ACROSS NEBRASKA AND KANSAS AS A LARGE AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION AND HIGH PRESSURE MOVES INTO THE CENTRAL HIGH PLAINS. COZ091-KSZ027-042-251800- /O.EXA.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/ KIT CARSON-WALLACE-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...SHARON SPRINGS...LEOTI 617 AM MST MON JAN 25 2010 /717 AM CST MON JAN 25 2010/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE RAPIDLY FOLLOWING SUNRISE THIS MORNING AND ARE EXPECTED TO REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-KSZ001>004-013>016-028-029-NEZ079>081-251800- /O.CON.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 617 AM MST MON JAN 25 2010 /717 AM CST MON JAN 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE RAPIDLY FOLLOWING SUNRISE THIS MORNING AND ARE EXPECTED TO REMAIN STRONG THROUGH THE DAY. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
248 WWUS73 KGLD 251750 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MST MON JAN 25 2010 ...WINDY CONDITIONS CONTINUE TODAY ACROSS THE TRI-STATE REGION... .A DEEP LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION AND THE RESULTANT PRESSURE GRADIENT ACROSS THE CENTRAL PORTION OF THE COUNTRY WILL CONTRIBUTE TO STRONG NORTHWESTERLY WINDS CONTINUING THROUGH THE REMAINDER OF THE DAY. COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-260000- /O.CON.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI... BENKELMAN...TRENTON...MCCOOK 1050 AM MST MON JAN 25 2010 /1150 AM CST MON JAN 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG THROUGHOUT THE MID DAY AND AFTERNOON HOURS. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ BLM
701 WWUS73 KGLD 251833 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1133 AM MST MON JAN 25 2010 ...YET STRONGER WINDS EXPECTED TO CONTINUE TODAY ACROSS PORTIONS OF THE TRI-STATE REGION... .A DEEP LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION AND THE RESULTANT PRESSURE GRADIENT ACROSS THE CENTRAL PORTION OF THE COUNTRY WILL CONTRIBUTE TO STRONG NORTHWESTERLY WINDS CONTINUING THROUGH THE REMAINDER OF THE DAY. PLENTIFUL SUNSHINE HAS ALLOWED EVEN STRONGER ATMOSPHERIC WINDS TO MIX DOWN TO THE SURFACE. COZ090-KSZ001-002-013-014-028-029-NEZ079-260000- /O.UPG.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/ /O.NEW.KGLD.HW.W.0001.100125T1833Z-100126T0000Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-LOGAN-GOVE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... GOODLAND...COLBY...OAKLEY...QUINTER...BENKELMAN 1133 AM MST MON JAN 25 2010 /1233 PM CST MON JAN 25 2010/ ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG TODAY...ESPECIALLY THROUGH THE MID DAY HOURS. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE COMMON ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ091-KSZ003-004-015-016-027-042-NEZ080-081-260000- /O.CON.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/ KIT CARSON-DECATUR-NORTON-SHERIDAN-GRAHAM-WALLACE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...OBERLIN...NORTON...HOXIE... HILL CITY...SHARON SPRINGS...LEOTI...TRENTON...MCCOOK 1133 AM MST MON JAN 25 2010 /1233 PM CST MON JAN 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG THROUGHOUT THE MID DAY AND AFTERNOON HOURS. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ BLM
143 WWUS73 KGLD 252333 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 433 PM MST MON JAN 25 2010 COZ090-KSZ001-002-013-014-028-029-NEZ079-260045- /O.EXP.KGLD.HW.W.0001.000000T0000Z-100126T0000Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-LOGAN-GOVE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... GOODLAND...COLBY...OAKLEY...QUINTER...BENKELMAN 433 PM MST MON JAN 25 2010 /533 PM CST MON JAN 25 2010/ ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE REMAINDER OF THE EVENING AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ COZ091-KSZ003-004-015-016-027-042-NEZ080-081-260045- /O.EXP.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/ KIT CARSON-DECATUR-NORTON-SHERIDAN-GRAHAM-WALLACE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...OBERLIN...NORTON...HOXIE... HILL CITY...SHARON SPRINGS...LEOTI...TRENTON...MCCOOK 433 PM MST MON JAN 25 2010 /533 PM CST MON JAN 25 2010/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE REMAINDER OF THE EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 24, 11:18 PM CST, 5 hours earlier.
Area forecast discussion, Jan 24, 11:18 PM CST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1018 PM MST SUN JAN 24 2010 .DISCUSSION... 244 PM MST SUN JAN 24 2010 MAIN FORECAST PROBLEM WILL BE WIND THROUGH TOMORROW. SECONDARY PROBLEMS WILL BE CHANCE OF PRECIPITATION DURING THE MIDDLE OF THE WEEK AND RATHER COLD AIR MOVING INTO THE AREA BEGINNING ON WEDNESDAY. SATELLITE SHOWING THAT FLOW HAS INCREASED IN AMPLITUDE OVER THE LAST 24 HOURS. BROAD/STRONG TROUGH OVER THE EASTERN PACIFIC HAS SHARPENED UP THE WESTERN RIDGE CLEAR UP INTO THE ARCTIC CIRCLE. STRONG AND COLD UPPER SYSTEM SYSTEM IS DIGGING INTO THE CENTRAL PLAINS AND WILL BE THE MAIN PLAYER IN OUR WEATHER THROUGH TOMORROW. MODELS INITIALIZED FINE AT MID AND JET LEVELS. AT LOW LEVELS...MODELS INITIALIZED WELL HERE AS WELL. WOULD GIVE THE SLIGHT ADVANTAGE TO THE ECMWF ON THE SURFACE/LOW LEVEL WINDS...ESPECIALLY AT 850 MB. ON THE TEMPERATURES...THE NAM DID SLIGHTLY WORSE THAN THE OTHER MODELS. SINCE NOT TOO DIFFERENT...WILL USE A BLEND OF THE MODELS WITH REALITY/PERSISTENCE. TONIGHT/MONDAY...CURRENT WIND ADVISORY WORKING OUT WELL. A FEW SPOTS HAVE BEEN GUSTING IN THE 44 TO 48 KNOT RANGE. THICKER CLOUDS COMING IN AGAIN AND ALSO STARTING TO LOSE THE HEATING OF THE DAY. BELIEVE THAT WE SHOULD STAY SHORT OF 50 KNOTS...HOWEVER A COULD BE A PLACE OR TWO THAT IT COULD HAPPEN. AS WE LOSE THE HEATING OF THE DAY...WOULD ANTICIPATE A RAPID DECREASE IN WIND AND FLURRY ACTIVITY. WHAT IS INTERESTING IS THE MODELS ARE SHOWING A TIGHTENING PRESSURE GRADIENT DURING THE NIGHT AND WILL BE STRONGER THAN WHAT IS GOING ON TODAY. ALSO HAVE GOOD 3 HOUR PRESSURE RISES AND MODERATE/STRONG DOWNWARD MOTION DURING THE NIGHT. BASED ON THE ABOVE WOULD ANTICIPATE THAT THE WINDS WILL NOT DECOUPLE MUCH. WOULD NOT BE SURPRISED IF WE STAY BREEZY THROUGH THE NIGHT...AND WOULD KEEP TEMPERATURES FROM FALLING MUCH. LIKE THE MID SHIFT AM CONCERNED ABOUT THE WINDS TOMORROW. PRESSURE GRADIENT...AT LEAST THROUGH THE MIDDLE OF THE DAY...IS TIGHTER THAN WHAT WE WILL HAVE TODAY. ALSO LOOK TO HAVE MODERATE TO STRONG DOWNWARD MOTION THROUGH THE FIRST HALF OF THE DAY ALONG WITH A LOT MORE SUNSHINE. NAM/GFS SIMILAR IN THEIR WIND SPEEDS THROUGH 700 MB AND BOTH ACTUALLY HAVE 50 KNOTS AT 850 MB EARLY IN THE DAY IN THE EASTERN THIRD OF OUR AREA. LAPSE RATES ARE VERY SIMILAR TO TODAYS. BUFKIT SOUNDINGS SUPPORT GUSTS IN THE 40 TO 45 KNOTS AT KGLD AND KMCK AND LASTING LONGER FURTHER EAST. LIKE THE WIND GRIDS I INHERITED...AND THEY CAPTURE THE AREA OF HIGHEST WINDS NICELY BUT AM CONCERNED WE COULD FLIRT WITH HIGH WIND WARNING CRITERIA GUSTS EARLY AND ESPECIALLY IN THE EAST. HOWEVER...MAY UP WINDS A FEW KNOTS AT ALL LOCATIONS. WILL KNOT ISSUE THE WIND HIGHLIGHT NOW TO AVOID CONFUSION WITH CURRENT HIGHLIGHT. WILL HIT HARD IN ZONES AND HWO...AND LET THE EVENING/NIGHT CREW MAKE THE FINAL DETERMINATION. WILL HAVE PLENTY OF SUN TOMORROW WITH A DRY AIR MASS AND MIXING. CURRENT GRIDS CLOSE TO LATEST GUIDANCE...AND WILL MAKE LITTLE IF ANY ADJUSTMENTS. MONDAY NIGHT/TUESDAY...WINDS REALLY DROP OFF QUICKLY AND WILL BE PRETTY LIGHT BY LATER IN THE NIGHT. THAT COMBINED WITH LOWER DEWPOINTS AND LESS CLOUD COVER WILL ALLOW MINS TO BE MUCH COLDER. MODELS STILL SHOWING FRONT BACKDOORING INTO THE AREA. MODELS SHOWING COLDER AIR NOT TOO FAR EAST OF THE AREA DURING THE AFTERNOON...AND MAY/PROBABLY WILL MOVE INTO THE AREA. SOME MODEL OUTPUT WOULD SAY THIS WILL NOT HAPPEN UNTIL AFTER PEAK HEATING TIME. HOWEVER...AM A LITTLE SKEPTICAL OF THAT AS THESE FRONTS SEEM TO COME IN A LITTLE FASTER THAN DEPICTED. WILL MAKE THE EASTERN AREAS THE COOLEST AND TREND TOWARD THE COOLER GUIDANCE THERE. TUESDAY NIGHT/WEDNESDAY...MODELS REALLY SHOVE THIS MUCH COLDER AIR INTO THE AREA DURING THIS PERIOD. HOWEVER...THEY REALLY WAIT TO BRING THE BRUNT OF IT IN UNTIL AFTER 12Z WEDNESDAY. LOOKING HOW THE SURFACE WIND/PRESSURE FIELD IS SET UP AND BIAS OF THE MODELS IN THIS SCENARIO...BELIEVE THE COLD AIR WILL COME IN FASTER AND STRONGER THAN CURRENTLY DEPICTED. NEW GFS/MAV APPEARS TO HAVE CAUGHT THIS AS THE NEW MEX HAS DRAMATICALLY DROPPED WEDNESDAY MAXES. DURING THE DAY WILL BE UNDER THE INFLUENCE OF THE MID/UPPER RIDGE THAT WILL BE IN ADVANCE OF OUR NEXT SYSTEM. WARM AIR ADVECTION ALOFT...ESPECIALLY OVER THE DOME OF COLD AIR THAT WILL BE HERE... WILL CAUSE CLOUDS TO THICKEN UP THROUGH THE DAY. THIS SHOULD ALSO HELP IN KEEPING MAXES COLD FOR THE DAY. EXPECT ANY PRECIPITATION TO STILL BE OUT TO THE WEST OF THE AREA. WEDNESDAY NIGHT THROUGH SUNDAY...MODELS IN CLOSER AGREEMENT FOR WEDNESDAY NIGHT AND THURSDAY PRECIPITATION ALTHOUGH SOME FLIP FLOPPING HAS OCCURRED. THE ECMWF IS NOW A LITTLE FURTHER NORTH WITH THE SYSTEM. THE GFS HAS THE PRECIPITATION FURTHER SOUTH. CURRENT GRIDS HAVE SLIGHT CHANCE TO CHANCE IN SOUTHERN AND WESTERN AREAS... HIGHEST IN THE SOUTH...AND THAT LOOKS REASONABLE. SOMETHING INTERESTING. THE NEW CANADIAN CUTS OFF THE SYSTEM OVER NEW MEXICO WHEREAS THE OTHER MODELS MOVE SYSTEM THROUGH AS AN OPEN WAVE. WILL GO WITH THE CONSENSUS BUT CANADIAN WOULD MAKE FOR A MUCH BIGGER PRECIPITATION EVENT. MADE LITTLE IF ANY CHANGES TO CURRENT GRIDS FOR THIS EVENT. AFTER THIS SYSTEM MOVES THROUGH WILL BE UNDER THE INFLUENCE OF UPPER RIDGE AND WILL BE DRY. ALSO BEHIND THIS LAST SYSTEM...UPPER LOW/VORTEX OVER NORTHEAST CANADA STARTS MOVING SOUTH. THAT COMBINED WITH THE ABOVE MENTIONED STRONG WESTERN RIDGE WILL ALLOW MUCH COLDER AIR TO MOVE BACK INTO THE AREA. PER DISCUSSION ABOVE...COLD AIR WILL BE MOVING IN RIGHT BEFORE THIS PERIOD. COLD AIR WELL ENTRENCHED ON THURSDAY AND NEW MEX GUIDANCE NUMBERS ARE COLD. FRIDAY AND SATURDAY THE GFS AND ECMWF DIFFER IN THEIR PLACEMENT OF THE COLD AIR. THE GFS WANTS TO SCOUR IT ON FRIDAY WITH THE ECMWF NOT MOVING IT MUCH. GFS LOOKS TOO FAST CONSIDERING THE STRONG NORTHERLY FLOW ALOFT. SATURDAY WILL BE TRICKIER AND WILL HAVE A PRETTY TIGHT GRADIENT OVER THE AREA. BOTH MODELS MOVE THE COLD AIR TO THE EAST WITH THE GFS FURTHEST EAST. UPPER RIDGE DOES BECOME STRONGER OVER THE AREA. STILL LIKE THE ECMWF DEPICTION OF THIS. ON SUNDAY WILL TRANSITION INTO A SOUTHWEST FLOW ALOFT AS NEXT SYSTEM DIGS INTO THE SOUTHWEST PORTION OF THE COUNTRY. ECMWF LOOKS BETTER ON THIS. AS THIS SCENARIO DEVELOPS...STRONG LEE TROUGH DEVELOPS...PER ECMWF...AND GRADIENT REALLY TIGHTENS BETWEEN IT AND DEPARTING RIDGE. WILL GET STRONG SOUTHERLY WINDS AND WARMER AIR INTO THE AREA AS A RESULT. THANKS TO ALL FOR THE COLLABORATION. BULLER && .AVIATION... 1018 PM MST SUN JAN 24 2010 FOR THE 06Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL THE REST OF TONIGHT AND MONDAY FOR KGLD AND KMCK. PERIPHERY OF CLOUD SHIELD FROM THE UPPER LOW OVER THE GREAT LAKES WILL PERSIST AT KMCK. CLEARING SHOULD EVENTUALLY MOVE INTO KMCK BY MONDAY AFTERNOON. WINDS WILL INCREASE MONDAY WITH SUSTAINED WIND FROM 25 TO 30 KNOTS WITH GUSTS UP TO 40 KTS POSSIBLE. THE SURFACE PRESSURE GRADIENT RELAXES MONDAY AFTERNOON SO WOULD EXPECT DECREASING WIND DURING THE AFTERNOON/EARLY EVENING. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jan 24, 5:10 AM CST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 AM MST SUN JAN 24 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 410 AM MST SUN JAN 24 2010 /510 AM CST SUN JAN 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS WILL SPREAD ACROSS THE AREA TODAY AS A STRONG STORM SYSTEM SLOWLY MOVES ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 70. IN ADDITION TO THE WIND...SNOW FLURRIES WILL BE POSSIBLE THROUGHOUT THE DAY. WHILE ACCUMULATING SNOW IS NOT EXPECTED...ISOLATED AREAS OF POOR VISIBILITY ARE POSSIBLE AS THE FLURRIES PASS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL ONCE AGAIN OCCUR ON MONDAY...MAINLY ALONG AND EAST OF A YUMA TO RUSSEL SPRINGS LINE. SUSTAINED WINDS AROUND 30 MPH AND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE. ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY BRINGING THE CHANCE OF ACCUMULATING SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT ANTICIPATED TODAY OR TONIGHT...BUT ANY STRONG WIND REPORTS ARE APPRECIATED. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 12:33 PM CST | High Wind Warning | GLD | Cheyenne, Gove, Logan, Rawlins, Sherman, Thomas | 5 hr |
Nearby
Wind Advisories in Kansas, 2010Wind Advisories in Nebraska, 2010Wind Advisories in Colorado, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.